Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 19, 2021Okeechobee County, Saint Lucie County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 10:03 AM EDT for Okeechobee County, Saint Lucie County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2021, 10:03 AM EDT (14:03 UTC)
Expired
Apr 19, 2021, 10:45 AM EDT
In force
42 min
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 2.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
871 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

814 
WWUS82 KMLB 191403
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1003 AM EDT Mon Apr 19 2021
 
FLZ054-058-059-191445-
St. Lucie FL-Okeechobee FL-Indian River FL-
1003 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 1045 AM EDT...

At 1001 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lakewood Park, or 9 miles west of Indrio, moving 
northeast at 50 mph. Additional storms are moving into southwestern 
Okeechobee County.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach and Treasure
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2721 8043 2721 8068 2712 8068 2721 8079
      2720 8083 2714 8087 2719 8091 2723 8099
      2730 8100 2730 8103 2733 8105 2736 8103
      2738 8107 2738 8111 2742 8114 2744 8114
      2772 8034 2730 8017
TIME...MOT...LOC 1401Z 245DEG 43KT 2750 8050 

$$

Leahy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 4:39 AM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Apr 19, 4:39 AM EDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
439 AM EDT Mon Apr 19 2021

.DISCUSSION...
Today and Tonight...The combination of deep moisture, forced
ascent from jet level winds, and a surface frontal boundary wl
combine to produce a high chc of rainfall all day. Of note will be
further south emphasis on rainfall potential compared to previous
days, as the Space and Treasure coasts wl have notably higher
rain chances today into tonight. Several episodes of fast-moving
showers and embedded storms are likely with some areas receiving
upwards of one and a half to two inch amounts by evening.

Toward nightfall some drying in indicated across the north, where
winds will begin to come around after a passing frontal boundary,
and rain chances will correspondingly edge downward tonight,
primarily north of Orlando and the I-4 corridor. Sct to likely
pcpn coverage continues into tonight for points south as
temperatures remain seasonally mild in the 60s under extensive
clouds.

Tuesday...Widespread showers and embedded lightning storms are
expected across all of east-central Florida on Tuesday into early
Wednesday. Some of these showers will be heavy, with some areas
receiving multiple rounds of heavy rainfall. This could lead to
minor flooding, especially in urban areas. This includes ponding of
water on roadways, flooding of low lying and poor drainage areas,
and some roads could become impassable due to high standing water.
Afternoon temps on Tuesday remain in the upper 70s to low 80s due to
ongoing rain and cloud cover.

Recent high resolution models are indicating the heaviest rain will
fall from Osceola/Brevard Counties south into the northern Treasure
Coast and Okeechobee Counties on Tuesday and Tuesday night.
Widespread rainfall amounts of 2-3 inches are possible with locally
higher amounts. Elsewhere, rainfall amounts of 1-2 inches are
possible. Over the next 24 hours we should have a better grasp on
where the heaviest rain will fall on Tuesday.

This is a classic heavy rain synoptic setup across the central FL
peninsula this week. A stalled surface frontal boundary in a
saturated environment, with strong mid-level moisture transport and
favorable upper-level dynamical support/divergence. Numerous rounds
of heavy rainfall are expected, and some areas will experience
training of heavy showers leading to minor flooding.

Wednesday...A reinforcing cold front moves into the northern FL
peninsula on Wednesday morning, ushering in drier air as the stalled
frontal boundary is pushed south. While conditions should be dry
north of I-4 come sunrise Wednesday, scattered to numerous showers,
and isolated lightning storms, will be ongoing from the Cape south
through early afternoon. Then, conditions dry out from north to
south as the front moves through. Any lingering showers should push
south of Martin County by early evening. Afternoon temperatures warm
into the low 80s across the region. Cooler air moves in Wednesday
night as overnight lows fall into the mid to upper 50s, except low
60s along the immediate Space/Treasure Coasts.

Thursday-Saturday...High pressure builds in across the Southeast
U.S. and FL to end the week. Dry conditions prevail Thursday and
Friday as afternoon temps climb into the low 80s. Breezy north winds
early on Thursday quickly veer onshore by Thursday afternoon.
Overnight lows settle into the mid/upper 50s inland and low/mid 60s
along the coast. Models are indicating another front could cross the
local area next weekend, but there are considerable timing and
location differences. For now, have opted to add a 20 percent chance
of rain for Saturday.

&&

.AVIATION...
Considerable clouds and early showers/TS will bring MVFR to
briefly IFR conds in passing showers during the day. Alternating
MVFR/VFR conds continuing through the day with low confidence
on timing of lowest cig and vsby reductions due to multiple
rounds of showers forecast. Any improvements in sky and VSBY
should only be limited at best overnight after 20/02Z.

&&

.MARINE...
Today and Tonight...Scattered to numerous showers and some
embedded lightning storms will move east from the mainland mainly
north of Port Canaveral today into evening. Lingering swell will
keep seas a little higher despite winds mainly 12 knots or less.
Winds and seas will be locally higher near showers and storms
moving offshore from the mainland.

Tuesday-Wednesday...A stalled frontal boundary across Central FL
through mid week will produce numerous showers and embedded
lightning storms. Some ares will see multiple rounds of heavy rain.
Winds across the local waters will vary through the day and night,
though mostly remaining around 10 knots. Seas 2-3 feet. Some storms
could become strong, with frequent lightning strikes and wind gusts
over 34 knots as the main threat to boaters.

Thursday-Friday...High pressure builds across the local waters,
ushering in breezy north winds Thursday morning that become
northeast by the afternoon. A period of hazardous boating conditions
is possible due to the winds, though seas are expected to remain at
2-4 feet. By Friday, winds become east at 10-15 knots with seas 2-3
feet nearshore and 4 feet offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  63  76  63 /  70  40  80  30
MCO  80  66  78  65 /  80  60  80  50
MLB  82  66  81  65 /  80  60  80  60
VRB  86  68  83  65 /  80  60  80  70
LEE  77  63  76  65 /  70  50  80  30
SFB  78  64  77  65 /  80  50  80  40
ORL  79  66  78  67 /  80  50  80  40
FPR  87  67  83  66 /  70  70  80  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Pendergrast
LONG TERM....Rodriguez
AVIATION...Pendergrast
Hazardous weather outlook, Apr 19, 7:44 AM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
744 AM EDT Mon Apr 19 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
744 AM EDT Mon Apr 19 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Locally heavy showers and embedded lightning storms will quickly move
eastward across central Florida during this morning and through
the afternoon, with further development somewhat southward later
today. The primary threats within any storms which develop will
be torrential rainfall, occasional to frequent cloud to ground
lightning, wind gusts up to 45 mph and up to one inch hail.

The main areas for storms will stretch across all of central
FLorida during much of today. Successive rounds of showers and
storms are likely in many areas.

.FLOOD IMPACT...
Accumulation of rainfall from successive rounds of precipitation
will lead to standing water in low spots and along roadways mainly
south of a line from Leesburg to Sanford and Scottsmoor.
Accumulated water will create possible driving hazards, as rain
amounts of 2 to 3 inches will be possible locally by late tonight.

.RIP CURRENT IMPACT...
Ocean conditions will produce a moderate risk of rip currents
today at Atlantic coast beaches. Always swim within sight of a
lifeguard, and do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Locally gusty winds from morning to afternoon storms may affect
the larger inland lakes and then quickly push offshore of the
Volusia, Brevard and Treasure Coast. Any storms will be capable
of producing briefly strong winds greater than 34 knots, and
occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High coverage of showers and storms will continue across much of
central Florida, and especially south of Volusia and Lake
counties on Tuesday. A stalled surface front will provide the
focus for several rounds of potentially heavy rainfall and minor
flooding of streets and poorly drained low lying areas. Rainfall
amounts may total 3 to 4 inches, or a little higher in some areas
by late Tuesday.

A moderate risk of rip currents will continue at area beaches
early this week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed,
especially for rainfall reports greater than 3 inches and flooding
outside of low areas.

Smith/Pendergrast

In the hours before

Local storm report, Apr 19, 7:52 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
752 AM EDT MON APR 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND GST     3 S PLAYALINDA BEACH    28.61N 80.62W
04/19/2021  M39 MPH          Brevard            FL   OTHER FEDERAL

            USAF TOWER KSC-0211 MEASURES WIND GUST OF 34KT/39MPH FROM
            SW

&&

JRS
Local storm report, Apr 19, 7:53 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
753 AM EDT MON APR 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND GST     3 W KENNEDY SPACE CENTE 28.64N 80.75W
04/19/2021  M44 MPH          Brevard            FL   OTHER FEDERAL

            USAF TOWER KSC-0714 MEASURES WIND GUST OF 38KT/44MPH FROM
            SW

&&

JRS
Special weather statement, Apr 19, 8:25 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
825 AM EDT Mon Apr 19 2021

FLZ047-053-054-058-191315-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
825 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE...INDIAN
RIVER...SOUTHEASTERN BREVARD AND SOUTHEASTERN OSCEOLA COUNTIES UNTIL
915 AM EDT...

At 824 AM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prairie Preserve, or 14 miles northwest of Fort Drum,
moving northeast at 35 mph. Additional storms were located near
Sebastian and moving into western Okeechobee County.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Palm Bay, Sebastian, Vero Beach, Fellsmere and Indian River Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2756 8062 2756 8068 2753 8068 2735 8104
      2738 8107 2739 8112 2742 8114 2745 8115
      2749 8120 2753 8121 2760 8114 2766 8113
      2771 8115 2772 8116 2781 8114 2806 8051
      2770 8033
TIME...MOT...LOC 1224Z 244DEG 30KT 2764 8101

Leahy
Special weather statement, Apr 19, 9:23 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
923 AM EDT Mon Apr 19 2021

FLZ047-054-058-059-191415-
St. Lucie FL-Okeechobee FL-Southern Brevard County FL-
Indian River FL-
923 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND SOUTHEASTERN BREVARD COUNTIES UNTIL 1015 AM EDT...

At 923 AM EDT, Doppler radar was tracking a strong thunderstorm over
Gifford, moving east at 30 mph. An additional storm was located over
western Okeechobee County.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Fort Pierce, Sebastian, Vero Beach, Treasure Island and Okeechobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2718 8074 2721 8079 2720 8083 2714 8087
      2717 8088 2717 8091 2719 8091 2723 8099
      2730 8100 2730 8103 2733 8105 2736 8103
      2738 8107 2739 8112 2743 8114 2786 8060
      2793 8044 2775 8035 2740 8021
TIME...MOT...LOC 1323Z 257DEG 28KT 2768 8043

Leahy
Local storm report, Apr 19, 9:43 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
943 AM EDT MON APR 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     TSTM WND GST     1 SSW GIFFORD           27.66N 80.41W
04/19/2021  M45 MPH          Indian River       FL   ASOS

            VERO BEACH MUNICIPAL AIRPORT MEASURED A WIND GUST OF 45
            MPH/39 KT FROM THE NORTHWEST.

&&

KN
Special weather statement, Apr 19, 10:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1003 AM EDT Mon Apr 19 2021

FLZ054-058-059-191445-
St. Lucie FL-Okeechobee FL-Indian River FL-
1003 AM EDT Mon Apr 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE AND
SOUTHEASTERN INDIAN RIVER COUNTIES UNTIL 1045 AM EDT...

At 1001 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Lakewood Park, or 9 miles west of Indrio, moving
northeast at 50 mph. Additional storms are moving into southwestern
Okeechobee County.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Vero Beach and Treasure
Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2721 8043 2721 8068 2712 8068 2721 8079
      2720 8083 2714 8087 2719 8091 2723 8099
      2730 8100 2730 8103 2733 8105 2736 8103
      2738 8107 2738 8111 2742 8114 2744 8114
      2772 8034 2730 8017
TIME...MOT...LOC 1401Z 245DEG 43KT 2750 8050

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:13 PM EDTSpecial Weather StatementMLBLake62 min
Apr 18, 8:35 PM EDTSpecial Weather StatementMLBVolusia25 min
Apr 18, 9:00 PM EDTSpecial Weather StatementMLBVolusia45 min
Apr 18, 9:06 PM EDTSpecial Marine WarningMLB54 min
Apr 19, 12:20 AM EDTSpecial Marine WarningMLB40 min
Apr 19, 3:28 AM EDTSpecial Weather StatementMLBBrevard32 min
Apr 19, 3:53 AM EDTSpecial Weather StatementMLBBrevard37 min
Apr 19, 3:56 AM EDTSpecial Marine WarningMLB64 min
Apr 19, 5:59 AM EDTSpecial Weather StatementMLBOkeechobee31 min
Apr 19, 6:25 AM EDTAreal Flood AdvisoryMLBOsceola95 min
Apr 19, 6:38 AM EDTSpecial Weather StatementMLBIndian River52 min
Apr 19, 7:24 AM EDTSpecial Weather StatementMLBIndian River51 min
Apr 19, 7:39 AM EDTSpecial Marine WarningMLB30 min
Apr 19, 8:25 AM EDTSpecial Weather StatementMLBIndian River50 min
Apr 19, 8:28 AM EDTSpecial Marine WarningMLB29 min
Apr 19, 9:23 AM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie52 min
Apr 19, 9:25 AM EDTSpecial Marine WarningMLB65 min
Apr 19, 10:08 AM EDTSpecial Marine WarningMLB52 min
Apr 19, 10:41 AM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie49 min
Apr 19, 11:28 AM EDTSpecial Weather StatementMLBMartin, Saint Lucie62 min
Apr 19, 12:25 PM EDTSpecial Weather StatementMLBMartin50 min
Apr 19, 12:29 PM EDTSpecial Marine WarningMLB61 min
Apr 19, 1:06 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie54 min
Apr 19, 3:59 PM EDTSpecial Weather StatementMLBOkeechobee46 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.